Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 237, NWS Sioux Falls, SD

August 12, 20106 counties in Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 12, 2010, 5:08 PM CDT for 6 counties in Minnesota. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2010, 5:08 PM CDT (22:08 UTC)
Expired
Aug 12, 2010, 6:00 PM CDT
In force
52 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN

The radar

The Sioux Falls radar (KFSD), 86 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 5:15 PM CDTTSTM WND GST 60Hardwick, MN3 TO 4 INCH BRANCHES DOWN
Aug 12, 5:15 PM CDTTSTM WND GST 70Edgerton, MNWINDS RIPPED OFF ROOF OF BOWLING ALLEY
Aug 12, 5:56 PM CDTTSTM WND GST 601 Ese Dovray, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 3:22 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS53 KFSD 122208
SVRFSD
MNC033-063-101-105-117-133-122300-
/O.NEW.KFSD.SV.W.0237.100812T2208Z-100812T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
508 PM CDT THU AUG 12 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COTTONWOOD COUNTY IN SOUTHWEST MINNESOTA...
  NORTHWESTERN JACKSON COUNTY IN SOUTHWEST MINNESOTA...
  MURRAY COUNTY IN SOUTHWEST MINNESOTA...
  NOBLES COUNTY IN SOUTHWEST MINNESOTA...
  PIPESTONE COUNTY IN SOUTHWEST MINNESOTA...
  EASTERN ROCK COUNTY IN SOUTHWEST MINNESOTA...

* UNTIL 600 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 5 MILES NORTH OF PIPESTONE NATIONAL
  MONUMENT TO HARDWICK TO LUVERNE...AND MOVING NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODSTOCK AND ADRIAN AROUND 515 PM CDT...
  RUSHMORE...LISMORE...LAKE WILSON AND CHANDLER AROUND 520 PM CDT...
  WILMONT AND CURRENT LAKE AROUND 525 PM CDT...
  WORTHINGTON AND SLAYTON AROUND 530 PM CDT...
  LAKE SHETEK STATE PARK AND CURRIE AROUND 535 PM CDT...
  FULDA...DOVRAY AND BREWSTER AROUND 540 PM CDT...
  WESTBROOK AND HERON LAKE AROUND 550 PM CDT...
  STORDEN AROUND 555 PM CDT...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
IONA...HADLEY...AVOCA...KINBRAE...DUNDEE AND OKABENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4363 9528 4357 9626 4378 9621 4414 9645
      4421 9533 4420 9531
TIME...MOT...LOC 2208Z 238DEG 52KT 4411 9629 4383 9610
          4362 9614
WIND...HAIL 70MPH <1.00IN

$$

JM
1 follow-up statement
136 
WWUS53 KFSD 122226
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
526 PM CDT THU AUG 12 2010

MNC033-063-101-105-117-133-122300-
/O.CON.KFSD.SV.W.0237.000000T0000Z-100812T2300Z/
PIPESTONE MN-MURRAY MN-COTTONWOOD MN-ROCK MN-NOBLES MN-JACKSON MN-
526 PM CDT THU AUG 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JACKSON...NOBLES...EASTERN ROCK...WESTERN COTTONWOOD...MURRAY AND
PIPESTONE COUNTIES UNTIL 600 PM CDT...

AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLORENCE TO 5 MILES EAST OF CHANDLER TO LISMORE...
MOVING NORTHEAST AT 45 MPH.

AT 518PM CDT, A ROOF WAS BLOWN OFF A BOWLING ALLEY IN EDGERTON WITH 
THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WORTHINGTON AND SLAYTON AROUND 535 PM CDT...
  LAKE SHETEK STATE PARK AND CURRIE AROUND 540 PM CDT...
  FULDA...DOVRAY AND BREWSTER AROUND 545 PM CDT...
  WESTBROOK AND HERON LAKE AROUND 555 PM CDT...
  STORDEN AROUND 600 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
AVOCA...KINBRAE...DUNDEE AND OKABENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4363 9528 4357 9626 4378 9621 4414 9645
      4421 9533 4420 9531
TIME...MOT...LOC 2225Z 238DEG 52KT 4424 9599 4396 9581
          4375 9585
WIND...HAIL 70MPH <1.00IN

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:50 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 12, 3:50 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 PM CDT WED AUG 11 2010

.DISCUSSION...
ATTM...CURRENT HEAT INDICES HAVE EXTENDED JUST A BIT NORTH AND WWD
FROM OUR CURRENT ADVY. HOWEVER TO THE WEST...ELEVATED CONVECTION HAS
FIRED UP AND THE ASSOCIATED MID AND HIGH CLOUDS SHOULD HELP TO PUT
THE BREAKS ON ADDITIONAL HEATING...AT LEAST AROUND YANKTON AND THE
JAMES RIVER VALLEY. SO WL NOT EXPAND THE ADVY UP TOWARD MITCHELL SD.
OTHERWISE...THE AFOREMENTIONED CONVECTION ACCORDING TO THE 3KM HRRR
WL BE THE FOCUS FOR INTENSE CONVECTION LATE THIS AFTERNOON...MOVG
EWD THIS EVENING. BELIEVE THERE IS ENUF INSTABILITY AND WIND SHEAR
THAT THE CURRENT CAPPING WL BE RATHER EASILY OVERCOME...SO SPED UP
THE TIMING OF THE CONVECTION IN OUR FA TO MORE OF A LATE AFTN AND
EVENING EVENT. THE NATURE OF THE CONVECTION DOES LOOK FAIRLY
PROGRESSIVE...WITH H850-300MB WINDS AVERAGING 30 KTS EARLY THIS
EVENING. SO STILL BELIEVE THAT 1 TO 2 INCHES UNDER MOST CELLS IS
REASONABLE...WITH 3 INCH AMOUNTS VERY ISOLATED IF THE TSRA MOVES AS
EXPECTED AND DOES NOT TRAIN. THE LATE AFTN AND EARLY EVENING SVR WX
THREAT CANNOT BE MARGINALIZED. AS MENTIONED IN THE LATE MORNING
DISC...WIND SHEAR IS ASTOUNDING...WITH PRE CONVECTIVE NAM PARAMETERS
SHOWING OVER 70 KTS FOR EFFECTIVE TOTAL SHEAR AND VERY HIGH 0-1KM
AND 0-3KM HELICITY VALUES. 0-1KM STORM RELATIVE WIND IS 27.7 KTS. SO
ALL OF THESE PARAMETERS POINT TOWARD SIGNIFICANT ROTATING SUPERCELLS
WHICH WILL BE DISCRETE INITIALLY WEST OF I 29. AS FAR AS
INSTABILITY...ML CAPES ARE AVERAGING OVER 3000 J/KG...0-3KM EHI
VALUES OF 6.9 AND EVEN 0-1KM EHI VALUES OF 2.97. STILL...WITH THE
LACK OF DECENT WRMFNT IN THIS AREA...TORNADIC DEVELOPMENT WILL
PROBABLY BE MINIMAL. WE WILL WATCH FOR BOWING SEGMENTS AND LARGE
HAIL...EVEN WITH FREEZING LEVELS AROUND 14K FEET AGL...DUE TO STRONG
ROTATING UPDRAFTS. NO CHANGE TO THE FFA HEADLINES AS THAT AREA STILL
LOOKS ON TRACK FOR THE HEAVIEST RAINFALL.   /MJF

TRICKY FORECAST TOMORROW AS RAIN CHANCES WILL LARGELY BE DEPENDENT
ON THE SPEED OF THE COLD FRONT MOVING THROUGH THE AREA. GFS SLIGHTLY
SLOWER THAN THE NAM...AND LEANED A LITTLE BIT MORE ON THE NAM THAN
THE GFS BASED ON UPPER LEVEL Q VECTORS. AIRMASS AHEAD OF THE FRONT
IS CERTAINLY UNSTABLE WITH 2500-3500 J/KG OF CAPE. THE LOW LEVEL
WIND FIELD IN THE NAM APPEARED TO BE CLOUDED OVER WITH CONVECTIVE
DEBRIS...BUT THE GFS STILL SHOWS SOME FAIRLY IMPRESSIVE SHEAR FOR
THIS TIME OF YEAR WITH A VEERING PROFILE IN THE WARM SECTOR. SHEAR
IS RELATIVELY WEAK IN THE 800-600 MB LAYER...BUT DRY AIR IN THIS
LAYER MAY HELP ACCELERATE THE DOWNDRAFT INCREASING THE THREAT FOR
DAMAGING WINDS. STILL HAVE A CAP TO WORK THROUGH...SO MAY AGAIN BE A
PERIOD IN THE LATE MORNING/EARLY AFTERNOON WHERE RELATIVELY SENSIBLE
WEATHER IS OCCURRING. WITH MORE CLOUD COVER AROUND THE AREA
THROUGHOUT THE DAY TOMORROW...TEMPERATURES SHOULD BE SLIGHTLY COOLER
KEEPING THE AREA BELOW HEAT ADVISORY CRITERIA.

THE FRONT IS EXPECTED TO MOVE SOUTH FRIDAY EVENING BECOMING MORE
EAST/WEST ORIENTED  AS IT WORKS TO THE SOUTH. AS THIS OCCURS...LOW
LEVEL JET INCREASES FROM THE SOUTH INCREASING THE POTENTIAL FOR
BACKBUILDING AND TRAINING OF ECHOES....THOUGH THIS SHOULD MAINLY
OCCUR SOUTH OF THE FORECAST AREA. COOLER AND POTENTIALLY DRIER
CANADIAN HIGH PRESSURE WILL WORK INTO THE NORTHERN PLAINS THIS
WEEKEND. STILL MAY SEE SOME CUMULUS DEVELOP DURING THE LATE
AFTERNOON ON SATURDAY...ESPECIALLY IN THE SOUTHEAST.  STEEP LAPSE
RATES IN THE 800-600 MB LAYER MAY CREATE AN OUTSIDE THREAT FOR
ELEVATED STORMS LATE IN THE DAY BUT CONFIDENCE IS LOW SO LEFT DRY
FORECAST AT THIS TIME.

FORECAST BECOMES MUCH MORE UNCLEAR NEXT WEEK AS MODELS ARE
DISAGREEING ON HOW STRONG THE INFLUENCE OF THE NORTHERN BRANCH OF
THE JET WOULD BE WRAPPING AROUND AN UPPER LEVEL LOW NORTH OF THE
GREAT LAKES REGION. THE ECMWF AND GEM ARE MUCH STRONGER WITH THE
NORTHERN STREAM USHERING DOWN MUCH COOLER AIR IN NORTHWEST FLOW
COMPARED TO THE GFS.  HAVE RAN THE MIDDLE OF THE ROAD FOR NOW IN
TERMS OF TEMPS...TILL A SOLUTION BECOMES MORE CLEAR. MODELS STILL
SHOW SOME SEMBLANCE OF AN AGREEMENT WITH A WARM FRONT LIFTING
THROUGH THE AREA MONDAY NIGHT...AND AN INCREASING LOW LEVEL JET BOTH
TUESDAY AND WEDNESDAY NIGHTS AHEAD OF A COLD FRONT ON THURSDAY
NIGHT. HAVE ADDED POPS THROUGHOUT THE EXTENDED...BUT MAINLY TRIED TO
KEEP THEM FOCUSED IN THE 00-12Z TIME FRAME.  IT APPEARS AS THOUGH
THESE STORMS WOULD BE LESS LIKELY TO PRODUCE HEAVY RAIN THAN THE
STORMS TONIGHT AND TOMORROW AS THE ENVIRONMENT APPEARS TO BE MUCH
DRIER.

&&

.AVIATION...
TSRA WL CERTAINLY BE A THREAT LATE THIS AFTERNOON AND EVENING. UNDER
THE HEAVY SHOWERS...SHORT TERM LIFR TO IFR CONDS ARE LIKELY.  /MJF

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR IAZ012>014-
     020>022.

     FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING      FOR IAZ001>003-012>014-020>022-031-032.

     HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR IAZ031-032.

MN...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING      FOR MNZ071-072-080-081-089-090-097-098.

NE...HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR NEZ013-014.

     FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING      FOR NEZ013-014.

SD...HEAT ADVISORY UNTIL 1 PM TO 8 PM CDT THURSDAY FOR SDZ070-071.

     FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING      FOR SDZ040-055-056-061-062-065>071.

&&
Hazardous weather outlook, Aug 12, 11:25 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 AM CDT THU AUG 12 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1125 AM CDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
LATE THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP
WEST OF INTERSTATE 29. IF THESE STORMS CAN DEVELOP THAT
EARLY...ROTATING SUPERCELLS COULD PRODUCE HAIL AS LARGE AS TENNIS
BALLS AS WELL AS ISOLATED TORNADOES. THE STORMS WILL THEN
PROGRESS EASTWARD TO ALONG AND EAST OF INTERSTATE 29 THIS
EVENING. THE SITUATION SHOULD THEN MORPH INTO CONVECTIVE
COMPLEXES INSTEAD OF INDIVIDUAL CELLS. THIS MEANS HAIL SIZE WILL
DECREASE TO HALF DOLLAR SIZE AND SMALLER...BUT THE POTENTIAL FOR
STRAIGHT LINE WINDS OF 70 MPH OR GREATER WILL INCREASE.

FLOODING...
THUNDERSTORMS WILL LIKELY DEVELOP THIS EVENING OVER SOUTHEAST
SOUTH DAKOTA AND SOUTHWEST MINNESOTA...THEN LATER IN THE EVENING
OVER NORTHWEST IOWA. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME WITH 1 TO 2
INCHES POSSIBLE...WITH MANY AREAS ALREADY SATURATED.

RIVER FLOODING WILL CONTINUE ALONG THE JAMES RIVER FOR AN
EXTENDED PERIOD. AREAS OF HEAVY RAINFALL TUESDAY HAVE ALSO
RESULTED IN RENEWED RIVER FLOODING ALONG PARTS OF THE MISSOURI
RIVER...AS WELL AS PARTS OF THE LOWER BIG SIOUX...LITTLE
SIOUX...FLOYD AND OCHEYEDAN RIVERS IN NORTHWEST IOWA.

EXCESSIVE TEMPERATURES...
HEAT INDEX VALUES WILL APPROACH AND EXCEED 105 DEGREES ALONG AND
SOUTH OF A VERMILLION TO SPENCER IOWA LINE. THE HOTTEST READINGS
SHOULD BE THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY ON
FRIDAY...SOME OF WHICH COULD BECOME SEVERE...ESPECIALLY EAST OF
INTERSTATE 29. A FEW OF THESE STORMS MAY ALSO CONTAIN HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 12, 4:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
445 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND GST     MONROE                  43.49N 97.22W
08/12/2010  E60.00 MPH       TURNER             SD   TRAINED SPOTTER

0431 PM     TSTM WND GST     WALL LAKE               43.53N 96.96W
08/12/2010  M60.00 MPH       MINNEHAHA          SD   TRAINED SPOTTER

&&

RRYRHOLM
Local storm report, Aug 12, 4:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
456 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     1 SW GARRETSON          43.71N 96.51W
08/12/2010  E60 MPH          MINNEHAHA          SD   TRAINED SPOTTER

            50 TO 60 MPH WINDS WITH BRANCHES DOWN

&&

RRYRHOLM
Local storm report, Aug 12, 4:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     1 S CROOKS              43.65N 96.81W
08/12/2010                   MINNEHAHA          SD   LAW ENFORCEMENT

            LARGE TREE DOWNED ON HIGHWAY

&&

RRYRHOLM
Local storm report, Aug 12, 5:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
504 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     4 SSW CROOKS            43.60N 96.83W
08/12/2010                   MINNEHAHA          SD   LAW ENFORCEMENT

            POWER LINES DOWN NEAR HIGHWAY 38 AND TEA/ELLIS ROAD

&&

RRYRHOLM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 4:36 PM CDTSevere Thunderstorm WarningFSDPipestone, Rock39 min
Aug 12, 4:55 PM CDTSevere Thunderstorm WarningFSDLincoln, Lyon, Murray, Pipestone50 min
Aug 12, 5:13 PM CDTSevere Thunderstorm WarningFSDLincoln, Lyon, Murray, Pipestone47 min
Aug 12, 5:53 PM CDTSevere Thunderstorm WarningFSDLyon37 min
Aug 12, 5:55 PM CDTSevere Thunderstorm WarningFSDCottonwood, Murray35 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.